Show simple item record

dc.contributor.authorLehtikangas, O
dc.contributor.authorTarvainen, T
dc.contributor.authorKim, A D
dc.contributor.authorArridge, S R
dc.date.accessioned2016-06-22T08:32:13Z
dc.date.available2016-06-22T08:32:13Z
dc.date.issued2015-02-01
dc.identifierdoi: 10.1016/j.jcp.2014.11.025
dc.identifier.citationO. Lehtikangas, T. Tarvainen, A. Kim, S. Arridge Finite element approximation of the radiative transport equation in a medium with piece-wise constant refractive index J. Comput. Phys., 282 (2015), pp. 345–359fi_FI
dc.identifier.issn0021-9991
dc.identifier.urihttps://erepo.uef.fi/handle/123456789/99
dc.descriptionArticle
dc.description.abstractThe radiative transport equation can be used as a light transport model in a medium with scattering particles, such as biological tissues. In the radiative transport equation, the refractive index is assumed to be constant within the medium. However, in biomedical media, changes in the refractive index can occur between different tissue types. In this work, light propagation in a medium with piece-wise constant refractive index is considered. Light propagation in each sub-domain with a constant refractive index is modeled using the radiative transport equation and the equations are coupled using boundary conditions describing Fresnel reflection and refraction phenomena on the interfaces between the sub-domains. The resulting coupled system of radiative transport equations is numerically solved using a finite element method. The approach is tested with simulations. The results show that this coupled system describes light propagation accurately through comparison with the Monte Carlo method. It is also shown that neglecting the internal changes of the refractive index can lead to erroneous boundary measurements of scattered light.fi_FI
dc.language.isoenfi_FI
dc.publisherElsevier BVfi_FI
dc.relation.ispartofseriesJournal of Computational Physics
dc.relation.urihttps://doi.org/10.1016/j.jcp.2014.11.025
dc.subjectRadiative transport equationfi_FI
dc.subjectRefractive indexfi_FI
dc.subjectFinite element methodfi_FI
dc.titleFinite element approximation of the radiative transport equation in a medium with piece-wise constant refractive indexfi_FI
dc.typehttp://purl.org/eprint/type/JournalArticle
dc.description.versionFinal Draft
dc.contributor.departmentFaculty of Science and Forestry
uef.solecris.id29658173
eprint.statushttp://purl.org/eprint/status/PeerReviewed
dc.type.publicationinfo:eu-repo/semantics/article
dc.rights.accessrights© Elsevier B.V.
dc.relation.doi10.1016/j.jcp.2014.11.025
dc.description.reviewstatushttp://purl.org/eprint/status/PeerReviewed
dc.format.pagerange345-359
dc.relation.issn0021-9991
dc.relation.volume282
dc.rights.accesslevelopenAccess


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record